MAUDE Adverse Event Report: 3D SYSTEMS VSP SYSTEM; INTERMEDIATE SPLIT

3D SYSTEMS VSP SYSTEM; INTERMEDIATE SPLIT
Model Number Intermediate Surgical Splint
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Prior to the surgery, the surgeon notified 3d systems the intermediate surgical splint did not set the patient's occlusal anatomy into the correct intermediate occlusion.After a digital review investigation, it was determined the intermediate splints were designed using an stl that did not represent the surgeon's requested intermediate occlusion for the patient.3d systems relayed this to the surgeon, and the surgeon elected to alter the surgical plan to allow the intermediate splint to be used and achieve the same planned final occlusion.The surgeon reported the surgery to be successful and the issue resulted in no delay to the surgery.
 
Event or Problem Description
The surgeon reported the vsp system intermediate splint did not match the planned intermediate position for the patient's mandible for double jaw orthognathic surgery.

Brand Name
VSP SYSTEM
Common Device Name
INTERMEDIATE SPLIT
Manufacturer (Section D)
3D SYSTEMS
5381 south alkire circle
littleton CO 80127
MDR Report Key11606111
Report Number1724955-2021-00002
Device Sequence Number3544592
Product Code DZJ
UDI-Device Identifier00816847020534
UDI-Public(01)00816847020534(10)143006
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K192192
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberIntermediate Surgical Splint
Device Lot Number143006
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2021
Initial Report FDA Received Date04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age16 YR